Directly to content
  1. Publishing |
  2. Search |
  3. Browse |
  4. Recent items rss |
  5. Open Access |
  6. Jur. Issues |
  7. DeutschClear Cookie - decide language by browser settings

On the statistical properties of multiplicative GARCH models

Conrad, Christian ; Kleen, Onno

[img]
Preview
PDF, English
Download (531kB) | Terms of use

Citation of documents: Please do not cite the URL that is displayed in your browser location input, instead use the DOI, URN or the persistent URL below, as we can guarantee their long-time accessibility.

Abstract

We examine the statistical properties of multiplicative GARCH models. First, we show that in multiplicative models, returns have higher kurtosis and squared returns have a more persistent autocorrelation function than in the nested GARCH model. Second, we extend the results of Andersen and Bollerslev (1998) on the upper bound of the R2 in a Mincer-Zarnowitz regression to the case of a multiplicative GARCH model, using squared returns as a proxy for the true but unobservable conditional variance. Our theoretical results imply that multiplicative GARCH models provide an explanation for stylized facts that cannot be captured by classical GARCH modeling.

Item Type: Working paper
Series Name: Discussion Paper Series, University of Heidelberg, Department of Economics
Volume: 0613
Place of Publication: Heidelberg
Date Deposited: 18 Mar 2016 10:27
Date: March 2016
Number of Pages: 10
Faculties / Institutes: The Faculty of Economics and Social Studies > Alfred-Weber-Institut for Economics
Subjects: 330 Economics
Uncontrolled Keywords: Forecast evaluation, GARCH-MIDAS, Mincer-Zarnowitz regression, volatility persistence, volatility component model, long-term volatility.
Schriftenreihe ID: Discussion Paper Series / University of Heidelberg, Department of Economics
About | FAQ | Contact | Imprint |
OA-LogoDINI certificate 2013Logo der Open-Archives-Initiative